×

zbMATH — the first resource for mathematics

Some aspects of rotation theory on compact abelian groups. (English) Zbl 07262530
Summary: We present a generalization of Poincaré’s rotation theory of homeomorphisms of the circle to the case of one-dimensional compact abelian groups which are solenoidal groups, i.e., groups which fiber over the circle with fiber a Cantor abelian group. We define rotation elements à la Poincaré and discuss the dynamical properties of translations on these solenoidal groups. We also study the semiconjugation problem when the rotation element generates a dense subgroup of the solenoidal group. Finally, we comment on the relation between rotation theory and entropy for these homeomorphisms, since unlike the case of the circle, for the solenoids considered here there are homeomorphisms (not homotopic to the identity) with positive entropy.
MSC:
22-XX Topological groups, Lie groups
37-XX Dynamical systems and ergodic theory
22Cxx Compact groups
37Axx Ergodic theory
37Bxx Topological dynamics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. Aliste-Prieto and T. Jäger,Almost periodic structures and the semiconjugacy problem, J. Differential Equations 252 (2012), 4988-5001. · Zbl 1253.37022
[2] K. Athanassopoulos,Some aspects of the theory of asymptotic cycles, Expo. Math. 13 (1995), 321-336. · Zbl 0837.54027
[3] A. Candel and L. Conlon,Foliations I, Amer. Math. Soc., 2000. · Zbl 0936.57001
[4] I. P. Cornfeld, S. V. Fomin, and Ya. G. Sinai,Ergodic Theory, Springer, 1982. · Zbl 0493.28007
[5] S. Crovisier,Exotic rotations, in: École d’été Méthodes topologiques en dynamique des surfaces, Grenoble, 2006.
[6] M. Cruz-López and A. Verjovsky,Poincaré theory for the adèle class groupA/Qand compact abelian one-dimensional solenoidal groups, submitted.
[7] J. Franks,Realizing rotation vector for torus homeomorphisms, Trans. Amer. Math. Soc. 311 (1989), 107-115. · Zbl 0664.58028
[8] J. Furno, A. Haynes, and H. Koivusalo,Bounded remainder sets for rotations on the adelic torus, Proc. Amer. Math. Soc. 147 (2019), 5105-5115. · Zbl 07122702
[9] E. Ghys,Groups acting on the circle, Enseign. Math. 47 (2001), 329-407. · Zbl 1044.37033
[10] P. R. Halmos,On automorphisms of compact groups, Bull. Amer. Math. Soc. 49 (1943), 619-624. · Zbl 0061.04403
[11] M. R. Herman,Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Publ. Math. IHES 49 (1979), 5-233. · Zbl 0448.58019
[12] E. Hewitt and K. A. Ross,Abstract Harmonic Analysis, Springer, 1979. · Zbl 0416.43001
[13] T. Jäger,Linearization of conservative toral homeomorphisms, Invent. Math. 3 (2009), 601-616. · Zbl 1173.37041
[14] A. Katok,Fifty years of entropy in dynamics: 1958-2007, J. Modern Dynam. 1 (2007), 545-596. · Zbl 1149.37001
[15] A. Katok and B. Hasselblatt,Introduction to the Modern Theory of Dynamical Systems, Cambridge Univ. Press, 1997. · Zbl 0878.58019
[16] J. Keesling,The group of homeomorphisms of a solenoid, Trans. Amer. Math. Soc. 172 (1972), 119-131. · Zbl 0249.57022
[17] T. Kucherenko and Ch. Wolf,Entropy and rotation sets: a toy model approach, Comm. Contemp. Math. 18 (2016), art. 1550083, 23 pp. · Zbl 1359.37077
[18] T. Kucherenko and Ch. Wolf,Geometry and entropy of generalized rotation sets, Israel J. Math. 199 (2014), 791-829. · Zbl 1358.37022
[19] J. M. Kwapisz,Rotation sets and entropy, PhD Dissertation, SUNY at Stony Brook, 1995.
[20] J. M. Kwapisz,Homotopy and dynamics for homeomorphisms of solenoids and Knaster continua, Fund. Mat. 168 (2001), 251-278. · Zbl 0984.37018
[21] J. Llibre and R. S. MacKay,Rotation vectors and entropy for homeomorphisms of the torus isotopic to the identity, Ergodic Theory Dynam. Systems 11 (1991), 115-128.
[22] F. J. López-Hernández,Dynamics of induced homeomorphisms of one-dimensional solenoids, Discrete Contin. Dynam. Systems 38 (2018), 4243-4257. · Zbl 1396.37056
[23] M. Misiurewicz,Rotation theory, Online Proceedings of the RIMS Workshop “Dynamical Systems and Applications: Recent Progress”, 2006.
[24] M. Misiurewicz and K. Ziemian,Rotation sets for maps of tori, J. London Math. Soc. 3 (1998), 490-506. · Zbl 0663.58022
[25] J. H. Poincaré,Mémoire sur les courbes définis par une équation différentielle, J. Math. 7 (1881), 375-422. · JFM 13.0591.01
[26] M. Pollicott,Rotation sets for homeomorphisms and homology, Trans. Amer. Math. Soc. 331 (1992), 881-894. · Zbl 0758.58018
[27] L. Pontryagin,Topological Groups, Gordon and Breach, 1966.
[28] S. Schwartzman,Asymptotic cycles, Ann. of Math. 66 (1957), 270-284. · Zbl 0207.22603
[29] N. Steenrod,Universal homology groups, Amer. J. Math. 58 (1936), 661-701. · JFM 62.0669.04
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.